Alert archive / Kansas / Severe Thunderstorm Warnings in 2014

Severe Thunderstorm Warning 248, NWS Wichita, KS

September 18, 2014Marion County, Kansas

NWS Wichita, KS issued this severe thunderstorm warning at Sep 18, 2014, 3:20 AM CDT for Marion County, Kansas. It was in force for 40 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Sep 18, 2014, 3:20 AM CDT (08:20 UTC)
Expired
Sep 18, 2014, 4:00 AM CDT
In force
40 min
Issued by
NWS Wichita, KS
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

County Marion County, KS

The radar

The Wichita radar (KICT), 93 km from the middle of the area, began a volume at 08:22 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Topeka, KS (KFOE), launched 00:00Z, 8.3 hours before the alert went out and 142 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Topeka, KS at 00:00Z on 2014-09-18Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 106 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Topeka, KS at 00:00Z on 2014-09-18The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -71 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
106 J/kg
Mixed-layer CIN
-354 J/kg
Mixed-layer LCL
1243 m above ground
0-6 km bulk shear
40 kt
0-1 km storm-relative helicity
-71 m²/s²
0-3 km storm-relative helicity
110 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.4

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

272 
WUUS53 KICT 180820
SVRICT
KSC115-180900-
/O.NEW.KICT.SV.W.0248.140918T0820Z-140918T0900Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE WICHITA KS
320 AM CDT THU SEP 18 2014

THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHERN MARION COUNTY IN CENTRAL KANSAS...

* UNTIL 400 AM CDT

* AT 317 AM CDT...A SEVERE THUNDERSTORM WAS LOCATED 8 MILES SOUTHEAST
  OF GYPSUM...AND MOVING SOUTHEAST AT 40 MPH.

  HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.

  SOURCE...RADAR INDICATED.

  IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
           ROOFS...SIDING AND TREES.

* LOCATIONS IMPACTED INCLUDE...
  MARION...DURHAM...TAMPA...LINCOLNVILLE...RAMONA...LOST SPRINGS...
  PILSEN AND MARION LAKE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3829 9693 3844 9738 3861 9738 3861 9693
TIME...MOT...LOC 0820Z 309DEG 33KT 3862 9728

HAIL...1.00IN
WIND...60MPH

$$

LAWSON
2 follow-up statements
947 
WWUS53 KICT 180834
SVSICT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
334 AM CDT THU SEP 18 2014

KSC115-180900-
/O.CON.KICT.SV.W.0248.000000T0000Z-140918T0900Z/
MARION KS-
334 AM CDT THU SEP 18 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHERN
MARION COUNTY UNTIL 400 AM CDT...

AT 333 AM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR TAMPA...AND
MOVING SOUTHEAST AT 35 MPH.

HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.

SOURCE...RADAR INDICATED.

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
         ROOFS...SIDING AND TREES.

LOCATIONS IMPACTED INCLUDE...
MARION...LINCOLNVILLE...LOST SPRINGS...PILSEN AND MARION LAKE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3829 9693 3844 9738 3861 9738 3861 9693
TIME...MOT...LOC 0834Z 307DEG 32KT 3854 9713

HAIL...1.00IN
WIND...60MPH

$$

LAWSON
602 
WWUS53 KICT 180853
SVSICT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
353 AM CDT THU SEP 18 2014

KSC115-180904-
/O.EXP.KICT.SV.W.0248.000000T0000Z-140918T0900Z/
MARION KS-
353 AM CDT THU SEP 18 2014

...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN MARION COUNTY WILL
EXPIRE AT 400 AM CDT...

THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED
AREA.

LAT...LON 3829 9693 3844 9738 3861 9738 3861 9693
TIME...MOT...LOC 0854Z 307DEG 32KT 3843 9695

$$

LAWSON

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wichita, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 18, 2:50 AM CDT, 30 minutes earlier.

Area forecast discussion, Sep 18, 2:50 AM CDT, 30 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WICHITA KS
250 AM CDT THU SEP 18 2014

.SHORT TERM...(TODAY THROUGH FRIDAY)
ISSUED AT 241 AM CDT THU SEP 18 2014

NUMEROUS THUNDERSTORMS ERUPTED OVERNIGHT...ORIENTED IN A
NORTHWEST-SOUTHEAST MANNER FROM CENTRAL TO SOUTHEAST KS...ALONG A
900-800MB FRONTAL/CONVERGENCE ZONE. GIVEN ORIENTATION OF THETA-E
GRADIENT AND NORTHWEST FLOW ALOFT...THINKING THIS ACTIVITY HAS THE
POTENTIAL TO SPREAD SOUTHEAST...AFFECTING AREAS GENERALLY
ALONG/EAST OF I-135 DURING THE PREDAWN HOURS THROUGH THIS MORNING.
AMPLE ELEVATED INSTABILITY AND EFFECTIVE DEEP LAYER SHEAR WILL
PROMOTE SCATTERED STRONG TO SEVERE STORMS. MAIN THREAT WILL BE
QUARTER TO POTENTIALLY GOLFBALL SIZE HAIL...ALONG WITH LOCALLY
VERY HEAVY RAIN AND LOCALIZED FLOODING GIVEN STORMS TRAINING IN A
NORTHWEST TO SOUTHEAST MANOR. HOWEVER...IF A MASSIVE COLD POOL CAN
MANAGE TO DEVELOP...THE CONSOLIDATING STORMS COULD DEVELOP INTO A
SQUALL LINE...WITH THE MAIN THREATS 60 MPH WINDS.
NEVERTHELESS...SEVERE THREAT SHOULD GRADUALLY WANE THIS
MORNING...WITH LINGERING ISOLATED THUNDERSTORM CHANCES MAINLY EAST
OF I-135 THIS AFTERNOON ALONG THE STALLED BOUNDARY...ALTHOUGH
LIKELY NOT WIDESPREAD GIVEN WEAK UPPER SUPPORT. STOUT SOUTHERLY
WINDS AND DAYTIME HIGHS IN THE 80S ARE ANTICIPATED FRIDAY...AS LOW
PRESSURE APPROACHES FROM THE NORTHWEST.

ADK

.LONG TERM...(FRIDAY NIGHT THROUGH WEDNESDAY)
ISSUED AT 241 AM CDT THU SEP 18 2014

ATTENTION THEN TURNS TO PRECIPITATION CHANCES LATE FRIDAY NIGHT
THROUGH SUNDAY EVENING...AS REMNANTS OF THE TROPICAL SYSTEM ODILE
APPROACH FROM THE SOUTHWEST...PHASING WITH A TROUGH AND ASSOCIATED
COLD FRONT APPROACHING FROM THE NORTHWEST. MUCH UNCERTAINTY STILL
EXISTS SURROUNDING THE TIMING/PLACEMENT OF THIS SYSTEM. THE 00Z
ECMWF AND NAM HAS CONTINUED ITS TREND OF KEEPING ODILE REMNANTS
SOUTH OF THE AREA...WHICH WOULD DRASTICALLY LOWER PRECIPITATION
CHANCES ACROSS THE FORECAST AREA. HOWEVER...THE 00Z GFS AND GEM
CONTINUE ITS MORE NORTHERLY TRACK...WHICH WOULD FAVOR MUCH HIGHER
PRECIPITATION CHANCES ACROSS THE AREA. FOR NOW...THOUGHT IT
PRUDENT TO SPLIT THE DIFFERENCE...WITH THE HIGHEST POPS OVER
GENERALLY SOUTHERN KANSAS SATURDAY-SATURDAY NIGHT. CLEARING
SKIES...LIGHT WINDS AND DAYTIME TEMPERATURES IN THE 70S ARE
ANTICIPATED IN WAKE OF THIS SYSTEM EARLY NEXT WEEK. PRECIPITATION
CHANCES MAY INCREASE BY LATE TUESDAY THROUGH WEDNESDAY THOUGH...AS
A LUMBERING UPPER TROUGH APPROACHES FROM THE WEST. WARMER
TEMPERATURES AND STRENGTHENING SOUTHERLY WINDS ARE ANTICIPATED BY
LATE NEXT WEEK...AS ECMWF AND GFS DIG A DEEP UPPER TROUGH ACROSS
THE WESTERN CONUS.

ADK

&&

.AVIATION...(FOR THE 06Z TAFS THROUGH 06Z THURSDAY NIGHT)
ISSUED AT 1126 PM CDT WED SEP 17 2014

A FRONTAL BOUNDARY IS EXPECTED TO REMAIN NEARLY STATIONARY
TONIGHT FROM WEST-CENTRAL KS THROUGH SOUTHERN KS AND SOUTHERN MO.
ISOLATED TO WIDELY SCATTERED TSRA WILL BE POSSIBLE OVERNIGHT INTO
THURSDAY AM...TO THE NORTH OF THIS FRONT AIDED BY WEAK FORCING AND
MODERATE INSTABILITY. VCTS IS BEING CARRIED FOR MOST TERMINALS.

LOW STRATUS/FOG IS EXPECTED TO DEVELOP WESTWARD TO THE NORTH OF
THIS FRONT ACROSS CENTRAL AND SOUTHEAST KS OVERNIGHT INTO THURSDAY
MORNING. IFR WILL BE LIKELY. THE STRATUS SHOULD BURN OFF TOWARD
MIDDAY THURSDAY...AS THE FRONT LIFTS SLIGHTLY NORTHWARD DURING THE
DAY.

JMC

&&

.PRELIMINARY POINT TEMPS/POPS...
WICHITA-KICT    89  69  89  70 /  30  10  10  20
HUTCHINSON      88  69  89  69 /  20  10  10  30
NEWTON          85  68  87  69 /  40  10  10  20
ELDORADO        86  68  88  70 /  50  10  10  10
WINFIELD-KWLD   91  69  87  70 /  40  10  10  10
RUSSELL         84  67  89  67 /  10  10  10  40
GREAT BEND      88  67  89  67 /  10  10  10  40
SALINA          81  68  90  70 /  30  10  10  30
MCPHERSON       84  68  88  68 /  30  10  10  30
COFFEYVILLE     88  68  86  69 /  50  10  10   0
CHANUTE         81  67  86  68 /  50  10  10   0
IOLA            80  66  85  68 /  50  10  10   0
PARSONS-KPPF    85  68  86  68 /  50  10  10   0

&&

.ICT WATCHES/WARNINGS/ADVISORIES...NONE.

&&
Hazardous weather outlook, Sep 18, 1:57 AM CDT, 1 hour 23 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WICHITA KS
157 AM CDT THU SEP 18 2014

KSZ032-033-047>053-067>072-082-083-091>096-098>100-190700-
RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE-
RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER-
SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE-
157 AM CDT THU SEP 18 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KANSAS...
SOUTH CENTRAL KANSAS AND SOUTHEAST KANSAS.

.DAY ONE...TONIGHT

STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE INTO THE PREDAWN HOURS
THIS MORNING. THE GREATEST THREAT FOR SEVERE WEATHER WILL BE
GENERALLY NORTHEAST OF A LINE EXTENDING FROM LINCOLN TO MCPHERSON
TO CHANUTE...WITH THE MAIN THREATS HAIL UP TO 2 INCHES IN
DIAMETER. ADDITIONALLY...LOCALLY VERY HEAVY RAINFALL AND
ASSOCIATED LOCALIZED FLOODING IS POSSIBLE.

AREAS OF FOG WILL DEVELOP ACROSS MUCH OF THE AREA LATE TONIGHT.
VISIBILITIES MAY BE REDUCED TO ONE HALF MILE AT TIMES.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

FOG WILL LINGER INTO THE MORNING HOURS ACROSS THE REGION. SOME
AREAS MAY DROP TO 1/2 MILE VISIBILITY.

A FEW LINGERING STRONG THUNDERSTORMS ARE POSSIBLE DURING THE FIRST
PART OF THE DAY THURSDAY...BUT ACTIVITY SHOULD REMAIN ISOLATED.

FINALLY...SHOWER AND THUNDERSTORM CHANCES ENTER BACK INTO THE
FORECAST BY THE WEEKEND...AS REMNANTS OF A PACIFIC TROPICAL STORM
INTERACT WITH AN UPPER LEVEL DISTURBANCE AND ASSOCIATED COLD
FRONT. A FEW STRONG STORMS CAPABLE OF SMALL HAIL AND GUSTY WINDS
ARE POSSIBLE...ALTHOUGH THE GREATEST THREAT WILL BE THE POTENTIAL
FOR LOCALLY HEAVY RAINFALL SATURDAY AND SUNDAY.

SHOWERS AND THUNDERSTORMS MAY AGAIN BE POSSIBLE TUESDAY AND
WEDNESDAY NEXT WEEK AS ANOTHER DISTURBANCE APPROACHES THE AREA.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION IS NOT ANTICIPATED TONIGHT.

&&

FOR A GRAPHICAL VERSION OF THIS INFORMATION...SEE OUR
WEBPAGE AT (LOWERCASE) HTTP://WEATHER.GOV/WICHITA/HWO/HWO.PHP

In the hours before

Special weather statement, Sep 18, 12:50 AM CDT, 2 hours 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
1250 AM CDT THU SEP 18 2014

KSZ072-180615-
ALLEN-
1250 AM CDT THU SEP 18 2014

THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A

* SIGNIFICANT WEATHER ADVISORY FOR...
  EASTERN ALLEN COUNTY IN SOUTHEAST KANSAS...

* UNTIL 115 AM CDT

* AT 1248 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
  TRACKING A STRONG THUNDERSTORM NEAR MORAN...OR 16 MILES EAST OF
  IOLA...MOVING SOUTHEAST AT 15 MPH.

* LOCATIONS IMPACTED INCLUDE...
  MAINLY RURAL AREAS OF EASTERN ALLEN COUNTY.

PENNY TO NICKEL SIZE HAIL...AND WINDS TO 50 MPH ARE POSSIBLE WITH
THIS STORM.

BE PREPARED TO TAKE SHELTER IN THE EVENT THE STORM INTENSIFIES AND
BECOMES SEVERE, OR A WARNING IS ISSUED BY THE NATIONAL WEATHER
SERVICE.

&&

LAT...LON 3779 9509 3782 9525 3804 9533 3804 9509
TIME...MOT...LOC 0550Z 314DEG 14KT 3796 9511

LAWSON
Special weather statement, Sep 18, 1:31 AM CDT, 1 hour 49 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
131 AM CDT THU SEP 18 2014

KSZ072-180700-
ALLEN-
131 AM CDT THU SEP 18 2014

THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A

* SIGNIFICANT WEATHER ADVISORY FOR...
  NORTHWESTERN ALLEN COUNTY IN SOUTHEAST KANSAS...

* UNTIL 200 AM CDT

* AT 130 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
  TRACKING A STRONG THUNDERSTORM NEAR NEOSHO FALLS...OR 9 MILES
  NORTHWEST OF IOLA...MOVING SOUTHEAST AT 15 MPH.

* LOCATIONS IMPACTED INCLUDE...
  IOLA...GAS...LA HARPE AND BASSETT.

PENNY TO NICKEL SIZE HAIL...AND WINDS TO 50 MPH ARE POSSIBLE WITH
THIS STORM.

BE PREPARED TO TAKE SHELTER IN THE EVENT THE STORM INTENSIFIES AND
BECOMES SEVERE, OR A WARNING IS ISSUED BY THE NATIONAL WEATHER
SERVICE.

&&

LAT...LON 3792 9528 3789 9552 3794 9553 3804 9552
      3805 9543 3804 9537
TIME...MOT...LOC 0631Z 319DEG 14KT 3803 9548

LAWSON
Special weather statement, Sep 18, 1:59 AM CDT, 1 hour 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
159 AM CDT THU SEP 18 2014

KSZ072-180730-
ALLEN-
159 AM CDT THU SEP 18 2014

THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A

* SIGNIFICANT WEATHER ADVISORY FOR...
  WESTERN ALLEN COUNTY IN SOUTHEAST KANSAS...

* UNTIL 230 AM CDT

* AT 157 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
  TRACKING A STRONG THUNDERSTORM NEAR IOLA...MOVING SOUTHEAST AT 25
  MPH.

* LOCATIONS IMPACTED INCLUDE...
  HUMBOLDT AND PETROLIA.

PENNY TO NICKEL SIZE HAIL...AND WINDS TO 50 MPH ARE POSSIBLE WITH
THIS STORM.

BE PREPARED TO TAKE SHELTER IN THE EVENT THE STORM INTENSIFIES AND
BECOMES SEVERE, OR A WARNING IS ISSUED BY THE NATIONAL WEATHER
SERVICE.

&&

LAT...LON 3774 9552 3794 9552 3800 9533 3773 9520
TIME...MOT...LOC 0659Z 334DEG 23KT 3787 9538

LAWSON
Local storm report, Sep 18, 2:05 AM CDT, 1 hour 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
205 AM CDT THU SEP 18 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0200 AM     HAIL             IOLA                    37.93N 95.40W
09/18/2014  E0.25 INCH       ALLEN              KS   LAW ENFORCEMENT

            PEA SIZE HAIL AND 40 TO 50 MPH WINDS REPORTED IN IOLA.

&&

ADK
Special weather statement, Sep 18, 2:24 AM CDT, 56 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
224 AM CDT THU SEP 18 2014

KSZ072-096-180800-
ALLEN-NEOSHO-
224 AM CDT THU SEP 18 2014

THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A

* SIGNIFICANT WEATHER ADVISORY FOR...
  SOUTHERN ALLEN COUNTY IN SOUTHEAST KANSAS...
  NORTHERN NEOSHO COUNTY IN SOUTHEAST KANSAS...

* UNTIL 300 AM CDT

* AT 223 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
  TRACKING A STRONG THUNDERSTORM 8 MILES SOUTHEAST OF HUMBOLDT...OR 9
  MILES NORTHEAST OF CHANUTE...MOVING SOUTHEAST AT 30 MPH.

* LOCATIONS IMPACTED INCLUDE...
  ERIE...ST. PAUL...ELSMORE...SAVONBURG AND STARK.

DIME SIZE HAIL...AND WINDS TO 50 MPH ARE POSSIBLE WITH THIS STORM.

BE PREPARED TO TAKE SHELTER IN THE EVENT THE STORM INTENSIFIES AND
BECOMES SEVERE, OR A WARNING IS ISSUED BY THE NATIONAL WEATHER
SERVICE.

&&

LAT...LON 3752 9509 3751 9543 3782 9547 3784 9514
TIME...MOT...LOC 0724Z 318DEG 26KT 3774 9532

LAWSON
Special weather statement, Sep 18, 2:42 AM CDT, 38 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
242 AM CDT THU SEP 18 2014

KSZ049-180815-
SALINE-
242 AM CDT THU SEP 18 2014

THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A

* SIGNIFICANT WEATHER ADVISORY FOR...
  SALINE COUNTY IN CENTRAL KANSAS...

* UNTIL 315 AM CDT

* AT 240 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
  TRACKING A STRONG THUNDERSTORM NEAR NEW CAMBRIA...OR NEAR SALINA...
  MOVING SOUTHEAST AT 25 MPH.

* LOCATIONS IMPACTED INCLUDE...
  ASSARIA...GYPSUM AND BRIDGEPORT.

PENNY TO NICKEL SIZE HAIL...AND WINDS TO 50 MPH ARE POSSIBLE WITH
THIS STORM.

BE PREPARED TO TAKE SHELTER IN THE EVENT THE STORM INTENSIFIES AND
BECOMES SEVERE, OR A WARNING IS ISSUED BY THE NATIONAL WEATHER
SERVICE. THIS STORM MAY PRODUCE PONDING OF WATER ON ROADWAYS. LISTEN
FOR LATER STATEMENTS OR POSSIBLE FLOODING WARNINGS...SHOULD THE RISK
FOR MINOR LOW-LAND FLOODING BECOME MORE IMMINENT.

&&

LAT...LON 3876 9736 3862 9737 3861 9760 3861 9766
      3882 9781 3896 9765 3897 9738
TIME...MOT...LOC 0743Z 319DEG 21KT 3883 9753

LAWSON

The office that day

Everything else NWS Wichita, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 18, 12:19 AM CDTSpecial Weather StatementICTAllen26 min
Sep 18, 12:50 AM CDTSpecial Weather StatementICTAllen25 min
Sep 18, 1:31 AM CDTSpecial Weather StatementICTAllen29 min
Sep 18, 1:49 AM CDTSevere Thunderstorm WarningICTSaline56 min
Sep 18, 1:59 AM CDTSpecial Weather StatementICTAllen31 min
Sep 18, 2:24 AM CDTSpecial Weather StatementICTNeosho36 min
Sep 18, 2:42 AM CDTSpecial Weather StatementICTSaline33 min
Sep 18, 2:46 AM CDTSevere Thunderstorm WarningICTSaline44 min
Sep 18, 2:57 AM CDTAreal Flood WarningICTAllen7 hr
Sep 18, 4:21 AM CDTAreal Flood WarningICTNeosho7 hr
Sep 18, 4:24 AM CDTSpecial Weather StatementICTChase36 min
Sep 18, 7:22 AM CDTSpecial Weather StatementICTGreenwood23 min
Sep 18, 8:43 AM CDTSpecial Weather StatementICTGreenwood32 min
Sep 18, 8:49 AM CDTAreal Flood WarningICTGreenwood5 hr
Sep 18, 9:13 AM CDTSpecial Weather StatementICTChase32 min
Sep 18, 9:17 AM CDTSpecial Weather StatementICTGreenwood28 min
Sep 18, 10:39 AM CDTSpecial Weather StatementICTGreenwood66 min
Sep 18, 11:24 AM CDTSpecial Weather StatementICTButler66 min

Nearby

Severe Thunderstorm Warnings in Kansas, 2014Every severe thunderstorm warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.